Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2022, 8:44 PM EDT for Lake County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2022, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 13, 2022, 9:12 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:01 PM EDT | TSTM WND GST 48 | Leesburg Airport, FL | ASOS MEASURED WIND GUST OUT OF THE SOUTHEAST 41 KNOTS/48 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WUUS52 KMLB 140044
SVRMLB
FLC069-140130-
/O.NEW.KMLB.SV.W.0073.220714T0044Z-220714T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
844 PM EDT Wed Jul 13 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
West central Lake County in east central Florida...
* Until 930 PM EDT.
* At 843 PM EDT, a severe thunderstorm was located over
Howey-In-the-hills, moving northeast at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tavares, Howey-In-the-hills, Lake Harris, Leesburg Airport and
Astatula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2888 8183 2877 8166 2868 8166 2860 8178
2866 8189
TIME...MOT...LOC 0043Z 215DEG 5KT 2869 8178
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley2 follow-up statements
014 WWUS52 KMLB 140059 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 859 PM EDT Wed Jul 13 2022 FLC069-140130- /O.CON.KMLB.SV.W.0073.000000T0000Z-220714T0130Z/ Lake FL- 859 PM EDT Wed Jul 13 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR WEST CENTRAL LAKE COUNTY... At 859 PM EDT, a severe thunderstorm was located over Howey-In-the-hills, moving north at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Tavares, Howey-In-the-hills, Lake Harris, Leesburg Airport and Astatula. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2888 8183 2877 8166 2867 8169 2872 8187 TIME...MOT...LOC 0059Z 200DEG 8KT 2875 8177 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Haley
103
WWUS52 KMLB 140112
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
912 PM EDT Wed Jul 13 2022
FLC069-140122-
/O.CAN.KMLB.SV.W.0073.000000T0000Z-220714T0130Z/
Lake FL-
912 PM EDT Wed Jul 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2888 8183 2877 8166 2867 8169 2872 8187
TIME...MOT...LOC 0110Z 215DEG 5KT 2877 8176
$$
HaleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:04 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 4:04 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 404 PM EDT Wed Jul 13 2022 .DISCUSSION... Thru Tonight...Isolated coverage of rain and thunderstorms continues this afternoon, with a majority of the activity focused near and just west of Interstate 95. Rain chances will linger through mid evening before eventually dissipating around midnight. Stronger storms will be capable of wind gusts up to 50 mph, frequent lightning strikes, and localized heavy rainfall. Temperatures overnight are forecast to fall into the mid 70s with values hovering near 80 degrees in a few coastal locations. Thursday-Saturday...A mid level ridge axis will begin to break down on Thursday as an upper level low approaches the Bahamas. Moisture aloft is expected to increase as south-southeasterly flow takes hold. Modest height falls and -7C to -9C 500mb temps will aid in increasingly organized convection each afternoon and evening, especially on Friday and Saturday. The strongest storms will be capable of strong, gusty winds, frequent lightning, heavy rainfall, and perhaps some hail. Temperatures will top out in the upper 80s and low 90s, with Saturday being the coolest of this period due to additional cloud cover and associated rain chances. Sunday-Wednesday (previous)...Weakening trough aloft drifts NW over the NE GOMEX Sun, with its remnants shearing out over the SE CONUS by an amplifying upstream trough over the mid-lower MS Valley. As this occurs, another stout W-E oriented ridge will build across the Bahamas Sun and over FL early next week. Highest POPs are expected on Sun as very deep moisture remains entrenched over the peninsula. Thereafter, mean drying associated with the building ridge aloft will lead to coverage dropping back to scattered (30-50) early next week. Sun temps look similar to Sat, then increase to L90s coast and 93-97F inland under the influence of the building ridge aloft. && .AVIATION... VFR conditions prevailing outside of convection through the period. TSRA forming along the sea breeze early this afternoon, mainly along the Treasure and Volusia Coasts, will push inland through the afternoon hours. TEMPOs have been included for inland terminals through early evening, with CIG/VIS reductions possible in stronger storms. Wind gusts up to around 40kts will also be possible and may need to be included in amendments. Convection is expected to diminish along the coast first, then across the interior by around 1- 2Z. Dry conditions prevailing overnight. Onshore flow becoming light and southerly overnight. Scattered to numerous showers and storms expected again Thursday afternoon, with SE winds increasing to around 9-12kts. && .MARINE... Tonight...The Atlantic sea breeze continues to interact with ongoing rain and thunderstorms. Activity will generally remain over land, though a few showers or stray thunderstorm are still possible over the Atlantic waters. SSE winds 10-15 kts will continue, along with 2-3ft seas. Thursday-Sunday (previous)...Atlantic ridge axis lifts north into central FL Thu afternoon, and then across NOFL Fri afternoon through this weekend, placing ECFL in SE to SSE synoptic flow. Wind speeds remain below 15kt through Sat, before freshening to around 15kt Sat night- Sun. Seas will remain in the 2-3ft range, building slightly to 3-4ft late this weekend. Coverage of showers and storms is expected to increase from Fri night onward. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 74 90 / 30 30 30 40 MCO 76 93 74 92 / 40 60 30 50 MLB 77 90 76 88 / 30 30 20 40 VRB 75 90 74 89 / 20 30 20 40 LEE 76 92 74 91 / 30 70 40 60 SFB 76 92 74 91 / 40 50 30 50 ORL 77 94 76 93 / 40 60 30 50 FPR 75 89 74 88 / 20 30 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Schaper RADAR....Watson AVIATION...Leahy
Hazardous weather outlook, Jul 13, 11:22 AM EDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1122 AM EDT Wed Jul 13 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-140000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1122 AM EDT Wed Jul 13 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered rain showers and lightning storms will move slowly northward this afternoon and evening. A few storms may become strong, especially along the east coast sea breeze. Storms will be capable of gusty winds up to 50 mph, frequent lightning strikes, and locally heavy rainfall. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .EXCESSIVE HEAT IMPACT... Hot and humid conditions will continue across the region today, with highs in the low to mid 90s and peak afternoon heat indices around 102 to 107. If outdoors today, make sure that you stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave a child or pet unattended in a vehicle. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all east central Florida beaches today. To reduce your risk of getting caught in the seaward pull of a rip current, always swim near a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms will be capable of producing wind gusts to 35 knots through the afternoon and early evening hours as they move northward around 5 to 10 knots. This includes any activity that develops over inland lakes and potentially offshore this evening north of the Cape. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to locally numerous rain showers and lightning storms are forecast through this weekend. The highest chance for storms is expected across the interior. The main threats from any stronger storms will be frequent lightning, as well as gusty winds and torrential downpours. A moderate risk of dangerous rip currents is expected to continue through late week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Schaper
In the hours before
Special weather statement, Jul 13, 7:56 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
756 PM EDT Wed Jul 13 2022
FLZ041-140030-
Inland Volusia FL-
756 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern Volusia
County through 830 PM EDT...
At 755 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Lake George, Eldridge, Seville and Bakerstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8142 2926 8136 2910 8150 2917 8152
2919 8155 2920 8156 2920 8160 2921 8162
2922 8162 2924 8163 2928 8162 2935 8158
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2355Z 227DEG 5KT 2925 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jul 13, 8:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
802 PM EDT Wed Jul 13 2022
FLZ044-045-144-140030-
Northern Lake County FL-Orange FL-Southern Lake County FL-
802 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of southwestern Lake and
northwestern Orange Counties through 830 PM EDT...
At 802 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eustis to near Mascotte. Movement was
north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eustis, Tavares, Mount Dora, Groveland and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2869 8195 2896 8170 2896 8168 2884 8167
2885 8151 2853 8166 2848 8196
TIME...MOT...LOC 0002Z 201DEG 6KT 2890 8164 2852 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 8:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
812 PM EDT Wed Jul 13 2022
FLZ044-140045-
Northern Lake County FL-
812 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of northeastern Lake
County through 845 PM EDT...
At 812 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Pierson to near Eustis.
Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eustis, Mount Dora, Paisley, Pittman and Umatilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2922 8162 2920 8161 2920 8156 2918 8155
2917 8152 2912 8150 2910 8150 2909 8149
2883 8149 2882 8169 2896 8169 2896 8166
2905 8166 2905 8164 2922 8164
TIME...MOT...LOC 0012Z 035DEG 5KT 2915 8155 2888 8166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 8:15 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
815 PM EDT Wed Jul 13 2022
FLZ045-053-144-140045-
Osceola FL-Orange FL-Southern Lake County FL-
815 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of south central Lake,
southwestern Orange and northwestern Osceola Counties through 845 PM
EDT...
At 814 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Four Corners to 7 miles north of Lake Wales.
Movement was northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Bay Lake, Celebration, West Lake Toho and Intercession
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2852 8175 2843 8164 2846 8151 2799 8120
2796 8135 2800 8139 2800 8142 2804 8146
2806 8146 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152 2826 8156 2826 8166
2835 8166 2835 8179 2851 8185
TIME...MOT...LOC 0014Z 216DEG 5KT 2834 8165 2800 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 8:33 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
833 PM EDT Wed Jul 13 2022
FLZ044-045-144-140115-
Northern Lake County FL-Orange FL-Southern Lake County FL-
833 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of southwestern Lake and
northwestern Orange Counties through 915 PM EDT...
At 833 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eustis to near Howey-In-the-hills.
Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eustis, Tavares, Mount Dora, Groveland and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8175 2896 8168 2883 8168 2883 8155
2850 8168 2850 8186 2861 8195
TIME...MOT...LOC 0033Z 125DEG 10KT 2889 8168 2868 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jul 13, 8:35 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
835 PM EDT Wed Jul 13 2022
FLZ041-044-140100-
Northern Lake County FL-Inland Volusia FL-
835 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern Volusia
County through 900 PM EDT...
At 835 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or near Pierson. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Lake George, Eldridge, Astor and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2924 8141 2910 8151 2924 8164 2928 8164
2930 8165 2930 8166 2931 8168 2933 8167
2938 8145
TIME...MOT...LOC 0035Z 227DEG 2KT 2927 8157
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:02 PM EDT | Special Weather Statement | MLB | Lake | 28 min |
| Jul 13, 8:12 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Jul 13, 8:15 PM EDT | Special Weather Statement | MLB | Polk | 30 min |
| Jul 13, 8:20 PM EDT | Areal Flood Advisory | MLB | Volusia | 115 min |
| Jul 13, 8:33 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 13, 8:35 PM EDT | Special Weather Statement | MLB | Flagler | 25 min |
| Jul 13, 8:52 PM EDT | Areal Flood Advisory | MLB | Lake | 113 min |
| Jul 13, 9:07 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| Jul 13, 10:45 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jul 14, 2:18 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| Jul 14, 3:04 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 41 min |
| Jul 14, 3:32 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 28 min |
| Jul 14, 3:51 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Jul 14, 3:57 PM EDT | Special Weather Statement | MLB | Okeechobee | 48 min |
| Jul 14, 4:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 30 min |
| Jul 14, 4:44 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Jul 14, 5:08 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Jul 14, 5:18 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 31 min |
| Jul 14, 5:43 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Jul 14, 5:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Jul 14, 6:20 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jul 14, 6:20 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 25 min |
| Jul 14, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jul 14, 6:43 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Jul 14, 6:54 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Jul 14, 7:41 PM EDT | Special Weather Statement | MLB | Lake | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.